Period ending used to mean relief, not anymore, what is happening?

by Paige

I get such comfort from the responses I get from all of you wonderful ladies, I have another question that I hope you can help me with.

I am in perimenopause and up until a few months ago very regular on my cycles. Now I am getting a light cycle every 2 weeks that is lasting 7 days. I used to look forward to the end of my period as it used to mean I would feel better and perk up for at least a few days. That is not happening anymore. The 6th day of my cycle is now bringing horrible severe depression, nausea, vomiting, no appetite(like morning sickness) anxiety and sad sad feelings that make me cry something terrible and have no desire to get out of the house. The next few days are just blah and I am crawling out of the severe day I had until I perk up around the 9th day.

Im new to using the progesterone cream (2 weeks) and have upped my dose to 200mg and continued to use thru my cycle. I tried using more on the horrible days this past cycle, but more made me so sleepy and I have a toddler to take care of so I didn't increase the dose past 200. I used Bach rescue remedy which helped with the anxiety but did nothing for the sadness, depression, nausea and crying. I am taking 6000 iu's of Vitamin D and good vitamins and supportive supplements such as magnesium and selenium.

Any clue as to what is bringing these symptoms on at the 6th day near the END of my cycle? As I mentioned, the end of my cycle used to mean relief. I am scratching my head as to what has changed. Today on day 7, depression has lifted but the light anxiety and nausea are lingering just like the 7th day of my last cycle.

Any insight would be greatly appreicated.

Comments for Period ending used to mean relief, not anymore, what is happening?

Click here to add your own comments

Jan 14, 2016
Period ending used to mean relief, not anymore, what is happening?
by: Rachel

Do you take vitamin D? To be honest, I have been doing two teaspoons of progesterone for months now and my periods have returned at last after 5 years! I am 46. I have the same symptoms as you. I feel like I'm losing the plot to be honest. I am so low I can't bear to see anyone and I can't think straight either. I take 10,000 oh vitamin D and although I do feel better most of the time, the weeks before during and after are still hell.
I am going to get calcium, magnesium and zinc supplements. When I can face getting out of the house!
Is your diet clean?

Jan 14, 2016
Some help
by: Anonymous

Please get oral magnesium--pill form won't do
It'll help in so many ways. If u have time borrow an e read book from library of "the magnesium miracle" book. It'll help!

Jan 14, 2016
Period ending used to mean relief, not anymore, what is happening?
by: RJ

Hello Paige!
What is happening to you is completely normal in peri. Cycles will continue to get worse and more erratic. You will have one or many multiple ones in a month or maybe go all month. I was all over the place for many months. Then you will spot or flood or like me, have none for almost two months. Personally, I feel you are taking too low of an amount of progesterone. Right now all you are doing is exciting the estrogen with that low amount; thus, your mood and feeling really ill-like. Get the estrogen dominance over with and start high with the progesterone. You absolutely must make progesterone the dominant hormone or you will be absolutely miserable through this rough change in a woman's life. Again, don't fret, what's happening is all very normal if you do not have progesterone dominance. God Bless! RJ

Jan 14, 2016
Estrogen dominance
by: Diane

Hi Paige~
I just responded to your other feed. Okay.. So now I see how you are using P and for long.. You are definitely experiencing Estrogen dominance.. Making the decision to use progesterone therapy is an individual decision to make only after reading and learning what and how it works. It is vital every woman educate themselves about Estrogen dominance. You may want to consider upping your dose and apply three times a day, 100mg each time. And do this consistently without altering your dose, It may take several cycles to regulate and overcome E dominance. Please read the page on E dominance .. It is very informative. Click on the bolded Progesterone therapy on the left and on that page is the link on E dominance. Don't dispair... Overcoming E dominance is not for the weak.. Stay strong and keep reminding your self that you will feel better. Eventually you may slowly reduce but you need to be consistent with your dosing for a few months or more atleast until you are consistently overall feeling better.
Hang in there...
Diane

Jan 15, 2016
Period ending...
by: Rachel

Can I ask please what oral magnesium is if not pill form. Is it a spray? Thanks!

Jan 15, 2016
E dominance
by: Diane

Paige
BTW.. I do agree about adding Magnesium.. I use magnesium oil spray that absorbs transdermally.. I buy it at any store that sells holistic or homeopathic products. I live in CA and buy at Sprouts. I spray liberally daily twice daily especially on my bad days.. Just don't spray on newly shaved legs.. It is like going into the ocean.. Sea salt can't sting 😁
Also take omega 3 atleast 1500 mg or more. It has been shown to help with depression.

Hang in there.. We will get through this together!
Blessings,
Diane

Jan 15, 2016
Thanks
by: Paige

A million thanks to everyone. You guys are so supportive. I will definitely increase my dose to 300 starting today. Yesterday was a pretty good day after I got thru the morning anxiety. I usually have the anxiety pretty nasty in the morning and then it gets a little better in a few hours. I keep telling myself that I am making progress and I will start to have more good days and less bad ones. I try to remind myself that I am not the only one going thru this. You ladies help with that, especially when I go back and re-read your comments. I'll keep all of us in my daily prayers. This is tough but all of the support is wonderful.

Jan 15, 2016
Low days
by: Paige

Rachel, Oh I know the feeling! When those low days come, all I can do is pace in the house. I am emotional mess on those days. I can't bear to turn the TV on as there might be something that I see and get emotional and end up crying. I am very spiritual so I turn on uplifting Christian music and try to let that lift my spirit. I do notice sitting near a sunny window does seem to bring a tiny bit of relief. Here in Vegas, we usually have an abundance of sun, but this past December and January we have been as cloudy as can be which has not helped the situation on those days. I also have been under so much stress from an upcoming surgery in 2 weeks. They found a suspicious cyst on my ovary and want to remove my ovary to test if it is malignant. I lost my dad to cancer in 2012 and to hear the word "malignancy" sent me into a tail spin, which I think has brought these low days to come so often. I am scared to death of surgery and being put under, not to mention not knowing if this cyst is cancerous, so this has been wreaking havoc on the hormones and my emotions. I do take 6000 iu's of vitamin D daily and will have my levels tested on Monday. I"m curious to know what they are. Hang in there and know that we are all in this together and will overcome this time in our life. Keep me posted on how you are doing.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Blog contributions.


Search over 7,500 pages on this site...